EconPapers    
Economics at your fingertips  
 

A Comparison of Alternative Nonparametric Estimators of the Short Rate Diffusion Coefficient

Roberto Renò, Antonio Roma () and Stephen Schaefer ()

Department of Economics University of Siena from Department of Economics, University of Siena

Abstract: In this paper we discuss the estimation of the diffusion coefficient of one-factor models for the short rate via non-parametric methods. We test the estimators proposed by Ait Sahalia (1996a), Stanton (1997) and Bandi and Phillips (2003) on Monte Carlo simulation of the Vasicek and CIR model and show that all estimators, especially that proposed by Ait-Sahalia (1996a), are problematic for values of the mean reversion coefficient typically displayed by interest rate data. Moreover all estimators depend crucially on the choice of the bandwith parameter. Data analysis shows that the estimators lead to different estimates on the data set analyzed by Ait-Sahalia (1996a) and Stanton (1997); moreover we show that the two data set are inherently different.

JEL-codes: C14 E43 (search for similar items in EconPapers)
Date: 2004-12
New Economics Papers: this item is included in nep-ecm and nep-mac
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://repec.deps.unisi.it/quaderni/445.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:usi:wpaper:445

Access Statistics for this paper

More papers in Department of Economics University of Siena from Department of Economics, University of Siena Contact information at EDIRC.
Bibliographic data for series maintained by Fabrizio Becatti ().

 
Page updated 2025-03-20
Handle: RePEc:usi:wpaper:445